Oestrogen, headache and oral contraceptives
AbstractThe possible relationship between headache and the oral contraceptive is considered. In the present study, no association has been demonstrat~d between oestrogen withdrawal (as produced by oophorectomy, or cessation of exogenous oestrogen replacement therapy in oophorectomised females) or by exogenous oestrogen therapy, and the symptom of headache. This would support current theories and evidence which appear to implicate the progestogenic component of the pill as the most likely aetiological factor.
S. Afr. Med. J., 48, 2105 (1974).
Copyright remains in the Author’s name. The work is licensed under a Creative Commons Attribution - Noncommercial Works License. Authors are required to complete and sign an Author Agreement form that outlines Author and Publisher rights and terms of publication. The Agreement form should be uploaded along with other submissions files and any submission will be considered incomplete without it [forthcoming].
Material submitted for publication in the SAMJ is accepted provided it has not been published or submitted for publication elsewhere. Please inform the editorial team if the main findings of your paper have been presented at a conference and published in abstract form, to avoid copyright infringement. The SAMJ does not hold itself responsible for statements made by the authors.
Previously published images
If an image/figure has been previously published, permission to reproduce or alter it must be obtained by the authors from the original publisher and the figure legend must give full credit to the original source. This credit should be accompanied by a letter indicating that permission to reproduce the image has been granted to the author/s. This letter should be uploaded as a supplementary file during submission.